Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 99, NWS Shreveport, LA

April 5, 20124 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 5, 2012, 1:07 AM CDT for 4 parishes in Louisiana. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2012, 1:07 AM CDT (06:07 UTC)
Expired
Apr 5, 2012, 2:00 AM CDT
In force
53 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 108 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 1:15 AM CDTFUNNEL CLOUDN Ruston, LANORTH RUSTON BETWEEN HIGHWAYS 33 AND 167.
Apr 5, 1:40 AM CDTHAIL 1Dubach, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 439 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
439 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1639 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WUUS54 KSHV 050607
SVRSHV
LAC013-049-061-111-050700-
/O.NEW.KSHV.SV.W.0099.120405T0607Z-120405T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 AM CDT THU APR 5 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
  SOUTHERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
  EASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 200 AM CDT

* AT 100 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE   
  HAIL. THESE STORMS WERE LOCATED ALONG A LINE FROM DUBACH TO 
  BIENVILLE...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FARMERVILLE AND BERNICE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3288 9223 3225 9262 3224 9318 3259 9298
      3259 9288 3275 9283 3276 9273 3283 9273
TIME...MOT...LOC 0605Z 270DEG 0KT 3271 9287 3233 9311

$$

05
1 follow-up statement
916 
WWUS54 KSHV 050639
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
139 AM CDT THU APR 5 2012

LAC013-049-061-111-050700-
/O.CON.KSHV.SV.W.0099.000000T0000Z-120405T0700Z/
UNION LA-LINCOLN LA-JACKSON LA-BIENVILLE LA-
139 AM CDT THU APR 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR BIENVILLE...JACKSON...LINCOLN AND UNION PARISHES...

AT 136 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM D ARBONNE TO QUITMAN...OR ALONG A LINE EXTENDING
FROM 16 MILES NORTHEAST OF RUSTON TO 10 MILES NORTHWEST OF
JONESBORO...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HODGE...BAYOU D ARBONNE LAKE...NORTH HODGE...EAST HODGE...
FARMERVILLE...CHOUDRANT AND DOWNSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3227 9297 3275 9261 3285 9253 3288 9223
      3225 9262
TIME...MOT...LOC 0639Z 281DEG 33KT 3272 9247 3236 9276

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 9:22 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Apr 4, 9:22 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 PM CDT WED APR 4 2012

.DISCUSSION...

ISOLATED SHOWER ACTIVITY IS BEING OBSERVED IN THE EXTREME NORTHERN
AND SOUTHERN SECTIONS OF THE CWA THIS EVENING. WEAK DISTURBANCES
PASSING ACROSS THE AREA AS THEY ROTATE AROUND THE UPPER LOW THAT
IS STILL OVER OKLAHOMA IS ACTUALLY GENERATING THIS ACTIVITY. THE
CURRENT FORECAST COVERS THIS ACTIVITY WITH 20 CENTS AND THAT FITS
PERFECTLY. THE SHV AND JAN EVENING SOUNDINGS BOTH SHOW A DECENT
AMOUNT OF DRY AIR IN THE MID LEVELS...THUS DECENT CONVECTION WILL
BE HARD TO GET THIS EVENING. SHOWER ACTIVITY WILL INCREASE AS IT
SHIFTS EAST OVERNIGHT...WITH ONLY AN ISOLATED THUNDERSTORM OR TWO
POSSIBLE. DRY AIR AND LACK OF LIFT WILL LIMIT ANY STRONG
CONVECTION. THE CURRENT FORECAST HAS A GOOD HANDLE ON THE
OVERNIGHT SITUATION...THUS NO UPDATE NEEDED THIS EVENING.

ELEVEN

&&

.AVIATION...

WELL DEFINED UPPER LOW MOVG SLOWLY EAST ACROSS CENTRAL OK...AS ONLY
VERY SLIGHTLY TILTED WITH RESPECT TO SFC LOW. ISOLD CONVECTION
DELAYED FROM PEAK HEATING...AND NOW JUST BEGINNING TO DEVELOP JUST
SE OF THE COLD CORE CENTER. SOME OF THIS ACTIVITY COULD INCREASE
OVER SE OK...AND ALONG RED RIVER VALLEY...BUT MAY REMAIN NORTH OF
AREAL TERMINALS. MEANWHILE...A WIDER ARCH OF SCATTERED CONVECTION
ALSO ON INCREASE WELL FURTHER TO THE SE OF THIS LOW...WITH LIGHT
SHOWERS DEVELOPING BTWN THE MS RIVER...AND KELD AND KMLU TERMINALS.
STGR TSTMS DEVELOPING NEAR GULF COAST. CUMULUS FIELD SUGGEST THIS
ACTIVITY MAY DEVELOP AS FAR NORTH AND WEST AS FROM A LINE FROM
LUFKIN TX TO NATCHITOCHES AND RUSTON LA. SKY COVER MAY REMAIN MOSTLY
SKC BTWN THESE TWO AREAS OF CONVECTION...WET GROUND AND LIGHT WINDS
MAY ALLOW FOR PATCHY FOG OVERNIGHT. WEAK COOL FRONT EAST OF
PANHANDLES BRING WIND SHIFT FOR WNW WINDS NEAR 10 KTS DURG DAY
THURSDAY. FROPA MAY BRING SCT CUMULUS FIELD ACROSS MUCH OF AREA DURG
DAY THURSDAY ALSO. /VII/

&&

.PREVIOUS POINT TEMPS/POPS...
SHV  58  80  57  79  55 /  30  10   0   0   0
MLU  60  81  56  75  50 /  40  20   0   0   0
DEQ  51  76  53  74  49 /  20  10   0   0   0
TXK  55  77  55  74  51 /  20  10   0   0   0
ELD  56  79  54  74  47 /  30  20   0   0   0
TYR  56  79  57  79  57 /  10  10   0   0   0
GGG  57  79  55  79  55 /  10  10   0   0   0
LFK  59  83  57  82  57 /  20  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/07
Hazardous weather outlook, Apr 4, 12:10 PM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CDT WED APR 4 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165-166-051100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1210 PM CDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TONIGHT ACROSS THE REGION...AS A STRONG UPPER LEVEL STORM SYSTEM
BEGINS TO SHIFT EAST FROM OKLAHOMA INTO ARKANSAS. WHILE ORGANIZED
SEVERE WEATHER IS NOT EXPECTED...SOME OF THESE STORMS COULD
PRODUCE SMALL HAIL...WITH THE THUNDERSTORMS DIMINISHING FROM
NORTHWEST TO SOUTHEAST THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

LAZ013-014-017>022-TXZ167-051100-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-SABINE TX-
1210 PM CDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP LATE THIS
AFTERNOON AND EVENING OVER THE LOWER PORTIONS OF TOLEDO BEND
COUNTRY INTO THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA...AS
AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST ACROSS THE REGION AHEAD
OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL SHIFT EAST INTO
ARKANSAS FROM OKLAHOMA. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE
RULED OUT...BUT WILL BE DEPENDENT ON THE EXTENT OF INSTABILITY
THAT DOES DEVELOP LATE THIS AFTERNOON AND EVENING. SHOULD THESE
THUNDERSTORMS DEVELOP...DAMAGING WINDS AND LARGE HAIL ARE THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
NORTHCENTRAL LOUISIANA THURSDAY MORNING...ON THE SOUTH SIDE OF THE
UPPER LEVEL STORM SYSTEM AS IT MOVES INTO THE MID SOUTH REGION.
WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...SOME OF THESE
STORMS COULD PRODUCE SMALL HAIL...WITH THIS THREAT DIMINISHING BY
THURSDAY AFTERNOON WITH THE DEPARTURE OF THIS SYSTEM.

NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO PERSONNEL...MAY BE NEEDED LATE THIS AFTERNOON AND EVENING
OVER THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA.

15

In the hours before

Local storm report, Apr 4, 8:14 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 PM CDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TORNADO          8 SW DE KALB            33.43N 94.71W
04/03/2012                   BOWIE              TX   NWS STORM SURVEY

            A TORNADO TOUCHED DOWN 8 MILES SW OF DE KALB TX...JUST
            WEST OF CR 4306 WHERE A FEW TREES WERE SNAPPED AND
            UPROOTED. THE TORNADO CROSSED CR 4306 AND CONTINUED ENE
            REMAINING OVER OPEN COUNTRY WHERE MORE TREES WERE SNAPPED
            AND UPROOTED. THE TORNADO LIFTED JUST WEST OF THE
            INTERSECTION OF CR 4305 AND US 259. MAXIMUM WINDS WERE
            65- 75 MPH...LENGTH 2.3 MILES...AND WIDTH OF 50 YARDS.

&&

ITO
Local storm report, Apr 4, 8:14 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 PM CDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TORNADO          8 SW DE KALB            33.43N 94.71W
04/03/2012                   BOWIE              TX   NWS STORM SURVEY

            AN EF0 TORNADO TOUCHED DOWN 8 MILES SW OF DE KALB TX...
            JUST WEST OF CR 4306 WHERE A FEW TREES WERE SNAPPED
            AND UPROOTED. THE TORNADO CROSSED CR 4306 AND CONTINUED
            ENE REMAINING OVER OPEN COUNTRY WHERE MORE TREES WERE
            SNAPPED AND UPROOTED. THE TORNADO LIFTED JUST WEST OF
            THE INTERSECTION OF CR 4305 AND US 259. MAXIMUM WINDS
            WERE 65- 75 MPH...LENGTH 2.3 MILES...AND WIDTH OF 50
            YARDS.

&&

ITO
Local storm report, Apr 4, 8:18 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
818 PM CDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TORNADO          1 ESE RODESSA           32.97N 93.98W
04/03/2012                   CADDO              LA   NWS STORM SURVEY

            AN EF0 TORNADO TOUCED DOWN 1 MILE ESE OF RODESSA
            LA...ALONG PITTS ROAD WHERE AN OUTBUILDING WAS DAMAGED
            AND TREES WERE SNAPPED. THE TORNADO CONTINUED
            ENE...UPROOTING 2 LARGE TREES...WITH ONE FALLING ON A
            BUILDING ALONG RODESSA CHURCH ROAD. MORE TREES WERE
            SNAPPED ALONG THE PATH...BEFORE LIFTING AROUND ATLANTA
            MIRA ROAD. MAXIMUM WINDS WERE 65 - 75 MPH...LENGTH WAS
            3.1 MILES...AND THE WIDTH WAS 50 YARDS.

&&

ITO
Special weather statement, Apr 5, 12:25 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1225 AM CDT THU APR 5 2012

ARZ073-050615-
UNION-
1225 AM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 AM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTH CENTRAL ARKANSAS...
     UNION...

INCLUDING THE FOLLOWING LOCATIONS...
     CALION...HUTTIG...LAPILE...LAWSON...STRONG AND URBANA...

AT 1224 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LAWSON...OR 9
MILES SOUTHEAST OF EL DORADO...MOVING EAST AT 15 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

05
Special weather statement, Apr 5, 1:00 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
100 AM CDT THU APR 5 2012

LAZ005-012-013-050700-
BIENVILLE-JACKSON-LINCOLN-
100 AM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     LINCOLN AND JACKSON...
IN NORTHWEST LOUISIANA...
     BIENVILLE...

INCLUDING THE FOLLOWING LOCATIONS...
     GRAMBLING...

AT 100 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES EAST OF RINGGOLD...OR 22
MILES WEST OF JONESBORO...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 12:49 AM CDTSevere Thunderstorm WarningSHVUnion56 min
Apr 5, 1:27 AM CDTTornado WarningSHVLincoln, Ouachita, Union48 min
Apr 5, 2:37 AM CDTSevere Thunderstorm WarningSHVOuachita38 min
Apr 5, 4:03 AM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union57 min
Apr 5, 5:14 AM CDTTornado WarningSHVOuachita, Union31 min
Apr 5, 5:30 AM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union60 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.